My son suddenly developed OCD at the age of 15 and was for a short time on Zoloft. It appeared to become better, but then developed into social anxiety and depression around 17. He has now been again on Zoloft for about 6 months, however, no nearing 19 he has no drive, hasn\'t worked for several months, is only interested in relaxing, social activitesand, according to his statement, is the happiest he has ever been. Except, I am now the unhappiest and so is his sister as she is studying to achieve, I am working and he is sleeping every day till 11am, rarely cleaning up at home (opposifeel I te to when he had OCD) and I am at the point where I dont\' know how to go on. Do you think that Zoloft may have caused this. He was supposed to go to a cognitive behaviour therapy but refuses to go as he says he is happy - of course he is, but we are not! What can I do?
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
Dr. Schwartz responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
Dr. Schwartz intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
Questions submitted to this column are not guaranteed to receive responses.
No correspondence takes place.
No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Schwartz to people submitting questions.
Dr. Schwartz, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Schwartz and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.